MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS
Model Number 1650
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.H6: the codes present in section h6 correspond to components/products that comprise the reported event.Additional products: d1: heartware ventricular assist system ¿ battery d4: model#: 1650 / catalog#: 1650 / expiration date: 31-dec-2019 / serial#: (b)(6) udi #: (b)(4) d9: no h3: no, device evaluation anticipated, but not yet begun h4: mfg date: 15-dec-2018 h5: no d1: battery d4: model#: 1650 / catalog#: 1650 / expiration date: 31-dec-2019 / serial#: (b)(6) udi #: (b)(4) d9: no h3: no, device evaluation anticipated, but not yet begun h4: mfg date: 04-dec-2018 h5: no; medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that two batteries did not provide power and a power disconnect alarm occurred.A third battery had a cycle count greater than 500 and runs out fast.The batteries were removed from service.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for investigation summary.Additional products: serial# (b)(6) h3:yes serial# (b)(6) h3:yes serial# (b)(6) h3:yes h6: the codes present in section h6 correspond to components/products that comprise the reported event.Product event summary: four (4) batteries (b)(6) were not returned for evaluation.Review of the manufacturing documentation confirmed that (b)(6) met all requirements for release.Log file analysis revealed one (1) power disconnect alarm was logged involving (b)(6) on 07/jul/2023 at 22:35:01.During the power disconnect alarm, a safety alert word (saw) value was recorded indicating that a cell pair depleted below a voltage threshold.In addition, log files also revealed (b)(6) had exceeded the useful operating life of 500 charge and discharge cycles.Log file analysis revealed that (b)(6) was not in use during the analyzed period.As a result, the reported power disconnect involving (b)(6) and battery cycle counts greater than 500 involving (b)(6) were confirmed; however, the reported inability of (b)(6) to provide power and involvement in a power disconnect alarm could not be confirmed.The reported power consumption issue involving (b)(6) could not be confirmed.Applicable risk documentation and experience with events of similar circumstances were considered; possible root causes of the ba tteries not providing power event can be attributed, but not limited, to an internal battery communication error, a faulty integrated circuit, an improper weld, and/or a soldering defect.In relation to (b)(6), possible root causes involving a battery that rapidly discharge can be attributed but not limited to soldering, and/or welding defects.Based on the available information, possible root causes of the cell-under-voltage condition involving (b)(6) can be attributed, but not limited, to a welding defect, a faulty internal cell pair, soldering defect and/or battery reaching its end of life.A possible root cause of the battery cycle counts greater than 500 can be attributed to the batteries reaching the end of their useful life.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
A supplemental report is being submitted as a correction on the removal of serial# (b)(6) and revision of investigation summary.Corrected product event summary: three batteries (b)(6) were not returned for evaluation.Review of the manufacturing documentation confirmed that (b)(6) met all requirements for release.Log file analysis revealed one (1) power disconnect alarm was logged involving (b)(6) on (b)(6) 2023 at 22:35:01.During the power disconnect alarm, a safety alert word (saw) value was recorded indicating that a cell pair depleted below a voltage threshold.In addition, log files also revealed (b)(6) had exceeded the useful operating life of 500 charge and discharge cycles.Log file analysis revealed that (b)(6) was not in use during the analyzed period.As a result, the reported power disconnect involving (b)(6) and battery cycle counts greater than 500 were confirmed; however, the reported inability of (b)(6) to provide power and involvement in a power disconnect alarm could not be confirmed.The reported power consumption issue involving (b)(6) could not be confirmed.Applicable risk documentation and experience with events of similar circumstances were considered; possible root causes of the batteries not providing power event can be attributed, but not limited, to an internal battery communication error, a faulty integrated circuit, an improper weld, and/or a soldering defect.In relation to(b)(6), possible root causes involving a battery that rapidly discharge can be attributed but not limited to soldering, and/or welding defects.Based on the available information, possible root causes of the cell-under-voltage condition in volving (b)(6) can be attributed, but not limited, to a welding defect, a faulty internal cell pair, soldering defect and/or battery reaching its end of life.A possible root cause of the battery cycle counts greater than 500 can be attributed to the batteries reaching the end of their useful life.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
paula bixby
8200 coral sea st ne
mounds view, MN 55112
7635055378
MDR Report Key17326119
Report Number3007042319-2023-02610
Device Sequence Number5536887
Product Code DSQ
UDI-Device Identifier00888707006897
UDI-Public00888707006897
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2021
Device Model Number1650
Device Catalogue Number1650
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer09/28/2023
09/28/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date09/28/2023
09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(6).
Patient Age54 YR
Patient SexFemale
Patient Weight97 KG